It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-12-2010, 07:10 AM   #1
Inactive
(male)
 
Join Date: May 2010
Posts: 9
Tren HB User
Is it possible for me to get off my thyroid meds?

As of the very beginning of this year. My doc decided to put me on Synthroid and Cytomel. Why? I have NO reason at all. I was a little bloated and complained about having ADD symptoms etc. But being put on ADD meds resolved all my issues. I lost a lot of water weight. I got more muscle tone. I became more motivated. And of course my ADD went away (while on my Vyvanse med).

Last year I went to an anti-aging clinic due my past years of Anabolic steroid abuse. I was no longer producing testosterone and thats because my testicles basically died out on me.

I was put on Testosterone at 100mgs per week. Along with HCG (stimulates the testicles to get them back to full size and to start producing everything the testicles produce for a man). I then got blood work done with the anti-aging doc and everything came back fine. Except for my DHEA levels. As for thyroid...he doesn't check for that.

I've been told that DHEA is what helps the thyroid keep up. It especially helps to convert T4 to T3.

Anywhos! Since being put on the thyroid meds I haven't lost any weight. Gained any muscle. Looked any younger. Got any warmer. I instead noticed that with BOTH the Synthroid and Cytomel. I was getting burned out. Never had an increase in appetite. But I noticed I was more slower and weaker. And sometimes downright cranky and moody.

Adding in the DHEA (which is supposed to help T4 convert T3) made things worse. Even to the point were I would get fibromylagia towards the end of the day. I was also becoming apathetic.

I stopped taking the cytomel and the apathy and fibromylagia has totally gone away. But now when I take my Dexedrine Spansules (my ADD med). Instead of getting stimulated for 8 hours. I instead get stimulated for about 2 hours followed by a crash. I get very weak, slow and sleepy. With increased appetite.

I'm starting to think that "maybe" taking all this DHEA I need is helping with my thyroid. And thus adding Synthroid (remember, I'm no longer taking cytomel) is causing an overload. And as a result causing me to get "burned out" MUCH FASTER when I add the Dexedrine ( a stimulant ).

All in all. What my question is. After being on Synthroid for 10 months. Is it possible for me to get OFF this med? And have MY OWN thyroid slowly come back? The less drugs I take the better! Saves me on side effects and especially on money! LOL

I searched and searched the web everywhere. And I only found ONE article where a man says that him taking high doses of DHEA as completely eliminated the need for him to be on his Synthroid and Cytomel.

I say high doses because most people only take one or two capsules of DHEA per day (each cap being on a average of 25mgs). According to all my blood works. The reference range (for males) on DHEA is between 150-700. At only 25mgs...my DHEA levels only reached out to 100! Doc says that optimal ranges begin at 400. So I take 125mgs (5 caps) of DHEA per day. And this brings my DHEA levels to 515.

So being on synthroid and cytomel caused me to burn out very quickly and suffer physical and mental effects. Adding in the DHEA made things worse! Taking away the DHEA improved symptoms. Taking away the cytomel completely and totally eliminated all the nasty effects.

Now I only take Synthroid and DHEA with Dexedrine. So my question is....after being on Thyroid meds for 10 months. Is it possible to get off these meds and have my own thyroid working again?

Remember, I am taking high amounts of DHEA which I "think" is supposed to help. I also regularly eat 4-6 small (complete meals) per day in order to keep my metabolism up. And I also weight lift 4-5 days of the week. And do light jogging around my neighborhood for 20 minutes 2-3 times a week.

The only thing I fear if I were to come off the thyroid meds is that I would start to get fat and bloated. Start to get psychological problems. And worse....get a GOITER around my neck! Or worse!

 
Sponsors Lightbulb
   
Old 11-14-2010, 05:05 AM   #2
Veteran
(male)
 
Join Date: Apr 2010
Posts: 373
bdrunner79 HB Userbdrunner79 HB Userbdrunner79 HB Userbdrunner79 HB Userbdrunner79 HB User
Re: Is it possible for me to get off my thyroid meds?

Well, to answer the question yes it is possible to get off something like Synthroid. In a very narrow definition, I suppose you'd say that it's sort of like a stimulator. What you can do is actually overload like you are saying and make it worse. I know that people who have overdosed on iodine have actually gotten hypothyroidism! In fact, it happens a lot.

I don't know if that's what is happening in your case, but maybe your thyroid is lacking iodine, who knows. I've seen people with pretty darn good success on iodine and DHEA only and who aren't on any medications.

This is something that you'd have to discuss with your doctor in its entirety.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Low hormone levels. Possible pituitary gland tumor need some info..Kinda scared Ryan8004 Pituitary Disease 17 04-03-2011 09:12 PM
Should I start Atenolol? I have pcos and possible thyroid issues. Pandachi High & Low Blood Pressure 2 10-31-2010 02:35 PM
Is it possible to have a TSH of 3.99 and not need Thyroid Meds nbay001 Thyroid Disorders 4 04-22-2010 06:52 AM
Uncertain about possible acute panic attack and anxiety -- Any input?(long) kerry4 Anxiety 4 10-13-2007 09:37 PM
Possible Hyperthyroidism?? Gram4 Thyroid Disorders 3 07-14-2007 05:28 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:32 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!